How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2253
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

How do "brain shivers" (withdrawal symptom associated with

Resolved Question:

How long do "brain shivers" (withdrawal symptom associated with Effexor)last?
Submitted: 7 years ago.
Category: Mental Health
Expert:  Dr. Vikas replied 7 years ago.
Hello,

Hello brooklyn,

This drug should always be tapered down to avoid withdrawal effects such as nausea, dizziness, stomach cramps, sweating, tingling sensations etc. There is no strict time duration for how long these withdrawal symptoms can last.

As this drug has half life of 7 -13 hours in body and any drug is flushed out from the body approx five times its half life, it may take 3 to 4 days to be removed from the body and these withdrawal effects if minor could last from 1 to 2 weeks.

But if the side effects are moderate or severe, in my view he should consult his treating doctor once again. Usual strategy is to restart the Effexor once again and than to taper it down slowly to avoid withdrawal if he don't want to continue this medicine anymore.
Many patients are able to tolerate 50% dose reduction for 3 days, then another 50% dose reduction for 3 days followed by discontinuation.

If you have any related query, please feel free to ask.

Regards
Dr. Vikas and other Mental Health Specialists are ready to help you

Related Mental Health Questions